Fatal fulminant hepatic failure induced by a natural therapy containing kava (Letter to the Editor)

Thomsen, M., Vitetta, L., Schmidt, M. and Sali, A. (2004) Fatal fulminant hepatic failure induced by a natural therapy containing kava (Letter to the Editor). Medical Journal of Australia, 180 4: 198-199.


Author Thomsen, M.
Vitetta, L.
Schmidt, M.
Sali, A.
Title Fatal fulminant hepatic failure induced by a natural therapy containing kava (Letter to the Editor)
Journal name Medical Journal of Australia   Check publisher's open access policy
ISSN 0025-729X
1326-5377
Publication date 2004-02-16
Sub-type Letter to editor, brief commentary or brief communication
Open Access Status Not Open Access
Volume 180
Issue 4
Start page 198
End page 199
Total pages 2
Place of publication Sydney
Publisher Australasian Medical Publishing Co.
Language eng
Subject 1104 Complementary and Alternative Medicine
Abstract To the Editor: Gow and colleagues recently attributed fulminant hepatic failure in an Australian patient to an over-the-counter herbal product containing kava (Piper methysticum) that is extensively used in the community.1 We are not convinced that kava caused this patient’s liver failure. The hepatotoxicity could have been due to other unidentified contaminants of the herbal preparation or to chromium (from the mineral supplements also taken by the patient).
Q-Index Code CX
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Letter to editor, brief commentary or brief communication
Collections: Faculty of Health and Behavioural Sciences -- Publications
Excellence in Research Australia (ERA) - Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 11 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Tue, 31 Mar 2009, 19:44:44 EST by Paul Rollo on behalf of School of Health & Rehabilitation Sciences